Nagoya Mathematical Journal

Notes on boundedness of spectral multipliers on Hardy spaces associated to operators

Bui The Anh

Full-text: Open access


Let L be a nonnegative self-adjoint operator on L2(X), where X is a space of homogeneous type. Assume that L generates an analytic semigroup etL whose kernel satisfies the standard Gaussian upper bounds. We prove that the spectral multiplier F(L) is bounded on HLp(X) for 0<p1, the Hardy space associated to operator L, when F is a suitable function.

Article information

Nagoya Math. J., Volume 203 (2011), 109-122.

First available in Project Euclid: 18 August 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34L05: General spectral theory 30H10: Hardy spaces


Anh, Bui The. Notes on boundedness of spectral multipliers on Hardy spaces associated to operators. Nagoya Math. J. 203 (2011), 109--122. doi:10.1215/00277630-1331881.

Export citation


  • [A1] G. Alexopoulos, Spectral multipliers on Lie groups of polynomial growth, Proc. Amer. Math. Soc. 120 (1994), 973–979.
  • [A2] G. Alexopoulos, Spectral multipliers for Markov chains, J. Math. Soc. Japan 56 (2004), 833–852.
  • [B] S. Blunck, A Hörmander-type spectral multiplier theorem for operators without heat kernel, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 2 (2003), 449–459.
  • [C] M. Christ, Lp bounds for spectral multipliers on nilpotent groups, Trans. Amer. Math. Soc. 328 (1991), 73–81.
  • [CS] M. Cowling and A. Sikora, A spectral multiplier theorem for a sublaplacian on SU(2), Math. Z. 238 (2001), 1–36.
  • [CW] R. Coifman and G. Weiss, Analyse harmonique non-commutative sur certains espaces homogènes, Lecture Notes in Math. 242, Springer, Berlin, 1971.
  • [DeM] L. De Michele and G. Mauceri, Hp multpliers on stratified groups, Ann. Mat. Pura Appl. 148 (1987), 353–366.
  • [D] X. T. Duong, From the L1 norms of the complex heat kernels to a Hörmander multiplier theorem for sub-Laplacians on nipotent Lie groups, Pacific J. Math. 173 (1996), 413–424.
  • [DL] X. T. Duong and J. Li, Hardy spaces associated to operators satisfying bounded H functional calculus and Davies-Gaffney estimates, preprint, 2009.
  • [DOS] X. T. Duong, E. M. Ouhabaz, and A. Sikora, Plancherel-type estimates and sharp spectral multipliers, J. Funct. Anal. 196 (2002), 443–485.
  • [DP] J. Dziubański and M. Preisner, Remarks on spectral multiplier theorems on Hardy spaces associated with semigroups of operators, Rev. Un. Mat. Argentina 50 (2009), 201–215.
  • [FS] G. B. Folland and E. M. Stein, Hardy Spaces on Homogeneous Groups, Math. Notes 28, Princeton University Press, Princeton, 1982.
  • [He] W. Hebisch, A multiplier theorem for Schrödinger operators, Colloq. Math. 60/61 (1990), 659–664.
  • [HLMMY] S. Hofmann, G. Lu, D. Mitrea, M. Mitrea, and L. Yan, Hardy spaces associated to nonnegative self-adjoint operators satisfying Davies-Gaffney estimates, preprint (accessed 7 July 2011).
  • [HM] S. Hofmann and S. Mayboroda, Hardy and BMO spaces associated to divergence form elliptic operators, Math. Ann. 344 (2009), 37–116.
  • [Ho] L. Hörmander, The spectral function of an elliptic operator, Acta Math. 121 (1968), 193–218.
  • [MSt] D. Müller and E. M. Stein, On spectral multipliers for Heisenberg and related groups, J. Math. Pures Appl. 73 (1994), 413–440.